Duke Mathematical Journal

Classification of simple C*-algebras of tracial topological rank zero

Huaxin Lin

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give a classification theorem for unital separable simple nuclear C*-algebras with tracial topological rank zero which satisfy the universal coefficient theorem. Let A and B be two such C*-algebras. We prove that AB if and only if

(K0(A), K0(A)+, [1A], K1(A)) ≌ K0(B), K0(B)+, [1B], K1(B)).

Article information

Source
Duke Math. J. Volume 125, Number 1 (2004), 91-119.

Dates
First available: 25 September 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1096128235

Digital Object Identifier
doi:10.1215/S0012-7094-04-12514-X

Mathematical Reviews number (MathSciNet)
MR2097358

Zentralblatt MATH identifier
02135352

Subjects
Primary: 46L05: General theory of $C^*$-algebras 46L35: Classifications of $C^*$-algebras
Secondary: 46L80: $K$-theory and operator algebras (including cyclic theory) [See also 18F25, 19Kxx, 46M20, 55Rxx, 58J22]

Citation

Lin, Huaxin. Classification of simple C * -algebras of tracial topological rank zero. Duke Mathematical Journal 125 (2004), no. 1, 91--119. doi:10.1215/S0012-7094-04-12514-X. http://projecteuclid.org/euclid.dmj/1096128235.


Export citation

References

  • B. Blackadar, O. Bratteli, G. A. Elliott, and A. Kumjian, Reduction of real rank in inductive limits of $C^*$-algebras, Math. Ann. 292 (1992), 111--126.
  • B. Blackadar and D. Handelman, Dimension functions and traces on $C^*$-algebras, J. Funct. Anal. 45 (1982), 297--340.
  • B. Blackadar and E. Kirchberg, Generalized inductive limits of finite-dimensional $C^*$-algebras, Math. Ann. 307 (1997), 343--380.
  • --. --. --. --., Inner quasidiagonality and strong NF algebras, Pacific J. Math. 198 (2001), 307--329.
  • M. Dadarlat, Reduction to dimension three of local spectra of real rank zero $C^*$-algebras, J. Reine Angew. Math. 460 (1995), 189--212.
  • --. --. --. --., ``Residually finite-dimensional $C^*$-algebras'' in Operator Algebras and Operator Theory (Shanghai, 1997), Contemp. Math. 228, Amer. Math. Soc., Providence, 1998, 45--50.
  • M. Dadarlat and S. Eilers, On the classification of nuclear $C^*$-algebras, Proc. London Math. Soc. 85 (2002), 168--210.
  • M. Dadarlat and G. Gong, A classification result for approximately homogeneous $C^*$-algebras of real rank zero, Geom. Funct. Anal. 7 (1997), 646--711.
  • M. Dadarlat and T. A. Loring, Classifying $C^*$-algebras via ordered, mod-p $K$-theory, Math. Ann. 305 (1996), 601--616.
  • --. --. --. --., A universal multicoefficient theorem for the Kasparov groups, Duke J. Math. 84 (1996), 355--377.
  • E. G. Effros, Dimensions and $C^*$-Algebras, CBMS Regional Conf. Ser. in Math. 46, Amer. Math. Soc., Providence, 1980.
  • G. A. Elliott, On the classification of inductive limits of sequences of semisimple finite-dimensional algebras, J. Algebra 38 (1976), 29--44.
  • --. --. --. --., On the classification of $C^*$-algebras of real rank zero, J. Reine Angew. Math. 443 (1993), 179--219.
  • --. --. --. --., ``The classification problem for amenable $C^*$-algebras'' in Proceedings of the International Congress of Mathematicians, Vol 2 (Zürich, 1994), Birkhäuser, Basel, 1995, 922--932.
  • G. A. Elliott and D. E. Evans, The structure of irrational rotation $C^*$-algebras, Ann. of Math. (2) 138 (1993), 477--501.
  • G. A. Elliott and G. Gong, On the classification of $C^*$-algebras of real rank zero, II, Ann. of Math. (2) 144 (1996), 497--610.
  • G. A. Elliott, G. Gong, and L. Li, On the classification of simple inductive limit $C^*$-algebras, II: The isomorphism theorem, preprint, 2001.
  • G. A. Elliott, G. Gong, H. Lin, and C. Pasnicu, Abelian $C^*$-subalgebras of $C^*$-algebras of real rank zero and inductive limit $C^*$-algebras, Duke Math. J. 85 (1996), 511--554.
  • G. Gong, On the inductive limits of matrix algebras over higher dimensional spaces, I, II, Math. Scand. 80 (1997), 41--55.; 56--100.
  • --. --. --. --., On the classification of simple inductive limit $C^*$-algebras, I: The reduction theorem, Doc Math. 7 (2002), 255--461.
  • K. R. Goodearl, Notes on a class of simple $C^*$-algebras with real rank zero, Publ. Mat. 36 (1992), 637--654.
  • X. Jiang and H. Su, On a simple unital projectionless $C^*$-algebra, Amer. J. Math. 121 (1999), 359--413.
  • E. Kirchberg, The classification of purely infinite $C^*$-algebras using Kasparov's theory, Fields Inst. Comm., in preparation.
  • A. Kishimoto, Non-commutative shifts and crossed products, J. Funct. Anal. 200 (2003), 281--300.
  • H. Lin, On the classification of $C^*$-algebras of real rank zero with zero $K\sb 1$, J. Operator Theory 35 (1996), 147--178.
  • --. --. --. --., Classification of simple TAF $C^*$-algebras, Canad. J. Math. 53 (2001), 161--194.
  • --. --. --. --., The tracial topological rank of $C^*$-algebras, Proc. London Math. Soc. 83 (2001), 199--234.
  • --. --. --. --., Tracially AF $C^*$-algebras, Trans. Amer. Math. Soc. 353 (2001), 693--722.
  • --. --. --. --., Stable approximate unitary equivalence of homomorphisms, J. Operator Theory 47 (2002), 343--378.
  • --. --. --. --., Classification of simple $C^*$-algebras and higher dimensional non-commutative tori, Ann. of Math. (2) 157 (2003), 521--544.
  • --. --. --. --., Simple AH-algebras with real rank zero, Proc. Amer. Math. Soc. 131 (2003), 3813--3819.
  • --. --. --. --., Traces and simple $C^*$-algebras with tracial topological zero, J. Reine Angew. Math. 568 (2004), 99--137.
  • H. Lin and H. Su, Classification of direct limits of generalized Toeplitz algebras, Pacific J. Math. 181 (1997), 89--140.
  • Q. Lin and N. C. Phillips, $C^*$-algebras of minimal diffeomorphisms, preprint, 2000.
  • N. C. Phillips, A classification theorem for nuclear purely infinite simple $C^*$-algebras, Doc. Math. 5 (2000), 49--114.
  • --------, Crossed products by finite cyclic group actions with the tracial Rokhlin property, preprint.
  • S. Popa, On local finite dimensional approximation of $C^*$-algebras, Pacific J. Math. 181 (1997), 141--158.
  • M. R\ordam, Classification of inductive limits of even Cuntz algebras, J. Reine Angew. Math. 440 (1993), 175--200.
  • --. --. --. --., Classification of extensions of certain $C^*$-algebras by their six term exact sequence in $K$-theory, Math. Ann. 308 (1997), 93--117.
  • --. --. --. --., ``Classification of nuclear, simple $C^*$-algebras'' in Entropy in Operator Algegras, Encyclopaedia Math. Sci. 126, Oper. Alg. Non-commut. Geom. 7, Springer, Berlin, 2002, 1--145.
  • J. Rosenberg and C. Schochet, The Künneth theorem and the universal coefficient theorem for Kasparov's generalized $K$-functor, Duke Math. J. 55 (1987), 431--474.
  • C. Schochet, Topological methods for $C^*$-algebras, IV: Mod p homology, Pacific J. Math. 114 (1984), 447--468.
  • H. Su, On the classification of $C^*$-algebras of real rank zero: Inductive limits of matrix algebras over non-Hausdorff graphs, Mem. Amer. Math. Soc. 114 (1995), no. 547.